Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Trouble breathing, pain in left side when breathing, muscle and bone pain. History of migraine. Any thoughts?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I have been having trouble breathing for almost 2 years now. I have seen several MD's. I am a Registered Nurse and I work on the GI/Endocrine unit and have been there for 1 year now. It came on suddenly and has been there ever since. It can be intermittent and some days can be worse. I use to run and exercise and now I cannot. Like I said, It was suddden and has not gone away. It feels to be more left sided than right, there is pain in the left side when I breathe in XXXXXXX Inhalers have not helped. I had a CXR 2 months after the symptoms began and it was negative but did show old granulatomas disease. (Shortly after the SOB was noted in XXXXXXX 2010, that summer I had 3 months where my body "vibrated or shook" constantly. No one could see it but me. It was terrible.I also had severe muscle pain, and bone pain That has since ended since I have come off gluten, but I am left with severe muscle weakness. Like I said, I was once very active and now I cannot get enough air to exercise with being SOB. I have had CBC's, CHEM 8's, TSH, XXXXXXX and many more tests done. The only things that stuck out were my VIT D at 22, IGA was slightly elevated, (the one they test for celiac), and I had a high HSV viral load (please let me say that I have ever only had 2 cold sores or herpes if you will on my lips in my life and never down below so I dont quite understand that) One last thing, This all started like I said 2 years ago, the only strange events that happened before it were I got sick with a sinus infection and took omnicef, I also has a bllod accident where a glcuometer shot blod across my face and into my mouth. I was told by my MD that the mouth is not the easiest way to transmit blood borne pathogens. I got a series of two hep b shots shortly after that accident. I was negative for HEP B< C and HIV and have been since. Any thoughts?I have a history of migraine, c-section in 2003, sinus polyp removal in 2007, I have also been diagnosed with chronic opacificed mastoiditis in the left side of my head. Ialso have no environmental allergies but do have recent food sensitivities like gluten, oils, nuts, msg, pretty much any thing that doesnt come in a box.
Posted Mon, 10 Sep 2012 in Lung and Chest disorders
Answered by Dr. Aparna Kohli 2 hours later
Thanks for writing in.
There could be basically 2-3 things that we could be dealing with: asthma ( or an allergy to something in the environment) or an interstitial lung disease or simply anxiety.
Each of these can lead to all the symptoms that you have. In order to help you better, I would like to ask you the following questions:
a. Did something change 2 years ago and made you start worrying too much?
b. Has a CT scan of the chest been done for you? If yes, what were the reports?
c. Does the shortness of breath get worse with something? Food/pollen/dust/smoke anything at all
d. Does anyone in your family have such a issue?
e. Do you have a rash anywhere on the body?
Awaiting your reply
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor